MAUDE Adverse Event Report: ORTHOFIX SRL EIGHT PLATE 16MM STERILE

ORTHOFIX SRL EIGHT PLATE 16MM STERILE
Model Number 99-GP400CE
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of historical records: orthofix srl checked the internal records related to the controls made on the device code (b)(4), lot b1401154, marked on component (b)(4), before the market release.No anomalies have been found.The original lot, was comprised of (b)(4) units, manufactured in year 2019.All of them have already been distributed to the market.According to orthofix srl historical records, no other notifications have been received in regards to this specific device lot.Technical evaluation: the device involved in this event was received at orthofix srl on may 30, 2022.The technical investigation is in progress.As soon as the results of the investigation are available, orthofix srl will provide a follow up report.Orthofix srl continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by the local distributor indicates: hospital name: (b)(6).Surgeon name: unknown.Date of initial surgery: (b)(6) 2021.Body part to which device was applied: left lateral tibia.Surgery description: fracture treatment.Patient information: (b)(6) year-old.Problem observed during: into treatment.Type of problem: device functional problem.Event description: eight-plate" was placed on the tibia for "left thigh tibial end growth inhibition surgery" and radiographs were taken about eight months later, which revealed a broke in the center of the "eight plate".Extraction surgery was performed to remove the ruptured plate.The date of the damage is unknown, but the damage was discovered on (b)(6) 2022.The complaint report form also indicates: the device failure had adverse effects on patient.The initial surgery was completed with the device.The event did not lead to a clinically relevant increase in the duration of the surgical procedure.An additional surgery was required: (b)(6) 2022.A medical intervention was required.Copies of the operative report are not available.Copies of the x-ray images are not available so far.Product is available for return.Patient current health condition: unknown.Distributor reference number: (b)(4).Manufacturer reference number: (b)(4).
 
Event or Problem Description
The information provided by local distributor indicates: - hospital name: (b)(6)rehabilitation center - date of initial surgery: (b)(6) 2021 - body part to which device was applied: left lateral tibia - surgery description: fracture treatment - patient information: 8 years - problem observed during: clinical use on patient/intraoperative - type of problem: device functional problem - event description: eight-plate" was placed on the tibia for "left thigh tibial end growth inhibition surgery" and radiographs were taken about eight months later, which revealed a broke in the center of the "eight plate".Extraction surgery was performed to remove the ruptured plate.- the date of the damage is unknown, but the damage was discovered on (b)(6) 2022.The complaint report form also indicates: - the device failure had adverse effects on patient - the initial surgery was completed with the device - the event did not lead to a delay in the duration of the surgical procedure - an additional surgery was required (done on (b)(6) 2022) - a medical intervention was required (under investigation) - copies of the operative reports are not available - availability of x-rays images are under investigation - product is available for return - the event should be notified to the local competent authority - information about patient current health condition is under investigation.Distributor reference number: (b)(4).Manufacturer reference number: (b)(4).
 
Additional Manufacturer Narrative
Analysis of historical records.Orthofix srl checked the internal records related to the controls made on the plate code 99-gp400ce batch b1421303 (lot marked on the component is b1401154) before the market release.No anomalies have been found.The original lot, manufactured in 2019, was comprised of (b)(4) units.All of them have already been distributed to the market.According to orthofix srl historical records, no other notifications have been received in regards to this specific device lot.Technical evaluation: the returned broken 8plate, received on may 30, 2022, was examined by orthofix srl quality operations department.The broken device was subjected to visual check as per orthofix specification.The visual check confirmed the problem notified: the device is broken.The device was then sent to an external laboratory for the failure analysis and the raw material check.The results of the raw material analysis confirmed that the item is in conformity with orthofix specifications.The results of the technical investigation concluded that the device broke due to fatigue overloading over time.Medical evaluation: the information made available on the case was sent to our medical evaluator.Please find below a summary of the medical evaluation performed."in this case an eight-plate was implanted 8 months previously.The patient has been very active; we have no information about the efficacy of the angular correction achieved.The eight-plate has broken across the middle section with significant deformation of the material.It is not possible to comment on any injury to the patient as we do know anything about the clinical results".Conclusion: the results of the raw material analysis confirmed that the item is in conformity with orthofix specifications.The results of the technical investigation concluded that the device broke due to fatigue overloading over time.The medical evaluation performed evidenced as follows: "in this case an eight-plate was implanted 8 months previously.The patient has been very active; we have no information about the efficacy of the angular correction achieved.The eight-plate has broken across the middle section with significant deformation of the material.It is not possible to comment on any injury to the patient as we do know anything about the clinical results".Based on the results of the technical evaluation, which confirmed the device conformity to orthofix specification, and on the evidences deriving from the medical evaluation, orthofix srl can conclude that the problem that occurred is not device related.Orthofix srl continues monitoring the devices on the market.

Brand Name
EIGHT PLATE 16MM STERILE
Common Device Name
EIGHT PLATE 16MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
MDR Report Key14602189
Report Number9680825-2022-00009
Device Sequence Number6168852
Product Code HRS
UDI-Device Identifier18033509852657
UDI-Public(01)18033509852657(11)191206(17)241106(10)B1421303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031493
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2024
Device Model Number99-GP400CE
Device Catalogue Number99-GP400CE
Device Lot NumberB1421303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexUnknown